MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GAB00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable - lens remains implanted.Section e1 - telephone number: (b)(6) device evaluation: no suspect product was received; however, a photograph provided by the customer were evaluated.The picture showed an eye being implanted with a sensar one piece intraocular lens preloaded in the smartload delivery system model gab00.A blakish/grayish filament measuring approximately 1.5 mm and located between the lens mid periphery and periphery at 11:00 in relation to the picture orientation can be observed.It could not be determined if the particle is embedded in the lens material or if it just on the lens surface.Based on the particle¿s location and an optical review of the supplied images, it is not expected to produce a visual or optical effect for the patient while the lens remains implanted.However, a definitive assessment of optical impact cannot be made from a photograph alone.Likewise, the particle¿s composition, its root cause, and its exact position within the lens cannot be determined from the provided image; therefore, any conclusive judgment about clinical implications related to these characteristics is not possible from image evaluation alone.The complaint issue "inclusions" was not identified during product evaluation.The other observed issues could not be confirmed to be related to the manufacturing or design process.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: based on the complaint investigation results, the product was released within specification.No product deficiency or product malfunction could be identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after implantation of the intraocular lens (iol) in the patient's left eye, the surgeon observed a thread within the lens material at the 11 o¿clock position, which was not identified as a cortex thread or a scratch, but a thread that is inside the material.The lens remains implanted.Through follow ups, we learned that the iol was implanted through a completely normal phacoemulsification procedure.No lens exchange is planned.Account indicated that the iol implantation of the other eye (right) took place on (b)(6) 2025, during which visual acuity of the left eye was measured as 0.8 with no complaints from the patient.No further details were provided.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23874265
Report Number3012236936-2025-000331
Device Sequence Number5571088
Product Code HQL
UDI-Device Identifier05050474621855
UDI-Public(01)05050474621855(17)280916
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGAB00
Device Catalogue NumberGAB0000235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown